Bubbly Markov equilibria
Martin Barbie () and
Marten Hillebrand ()
Additional contact information
Martin Barbie: University of Cologne
Economic Theory, 2018, vol. 66, issue 3, 627-679
Abstract Bubbly Markov equilibria (BME) are recursive equilibria on the natural state space which admit a non-trivial bubble. The present paper studies the existence and properties of BME in a general class of overlapping generations economies with capital accumulation and stochastic production shocks. Using monotone methods, we develop a general approach to construct Markov equilibria and provide necessary and sufficient conditions for these equilibria to be bubbly. Our main result shows that a BME exists whenever the bubbleless equilibrium is Pareto inefficient due to either overaccumulation of capital or inefficient risk sharing between generations.
Keywords: Asset bubbles; Stochastic OLG; Production; Markov equilibria; Pareto optimality (search for similar items in EconPapers)
JEL-codes: C62 D51 E32 (search for similar items in EconPapers)
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed
Downloads: (external link)
http://link.springer.com/10.1007/s00199-017-1082-8 Abstract (text/html)
Access to the full text of the articles in this series is restricted.
Working Paper: Bubbly Markov Equilibria (2017)
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
Persistent link: https://EconPapers.repec.org/RePEc:spr:joecth:v:66:y:2018:i:3:d:10.1007_s00199-017-1082-8
Ordering information: This journal article can be ordered from
http://www.springer. ... eory/journal/199/PS2
Access Statistics for this article
Economic Theory is currently edited by Nichoals Yanneils
More articles in Economic Theory from Springer, Society for the Advancement of Economic Theory (SAET) Contact information at EDIRC.
Bibliographic data for series maintained by Sonal Shukla ().